Maryland, 2016Winter Storm and Winter Weather in Maryland, February 8 to 9, 2016
February 8 to 9, 2016 · NWS LWX · 13 events in 12 counties and zones
Two low pressure systems impacted the Mid-Atlantic while an upper level trough deepened across the region. As one low pushed to the south and then east, energy from the second low over the Great Lakes region was transferred to the coastal flow, resulting in snow banding across portions of central Maryland.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two low pressure systems impacted the Mid-Atlantic while an upper level trough deepened across the region. As one low pushed to the south and then east, energy from the second low over the Great Lakes region was transferred to the coastal flow, resulting in snow banding across portions of central Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 8, 9:33 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 8, 9:33 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
933 PM EST MON FEB 8 2016
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL EXPAND EAST TO
THE MID-ATLANTIC COAST TONIGHT AS THE SYSTEM DRIFTS EAST THROUGH
TUESDAY NIGHT. HIGH PRESSURE WILL REMAIN POSITIONED WEST OF THE
AREA FOR THE MIDDLE AND LATTER PARTS OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 9PM...1001MB SFC LOW ON N SIDE OF LAKE ERIE WITH A TROUGH
EXTENDING DOWN TO N-CNTRL NC. UPR LOW CENTER IS OVER NRN IN PER
WATER VAPOR IMAGERY. MEANWHILE...DEVELOPED LOW IS SE OF NOVA
SCOTIA. 1033MB SFC HIGH IS OVER LABRADOR. SECONDARY SFC LOW WILL
DEVELOP OFF SFC TROUGH OVER SERN VA OVERNIGHT...THEN DEVELOP
FURTHER EAST OFF THE DELMARVA TUESDAY MORNING AS THE TROUGH PIVOTS
OVER THE AREA.
RAIN WITH SNOW ABOVE ABOUT 700 FT HAS SPREAD EAST AHEAD OF THIS
SFC TROUGH. TEMPERATURES HAVE BEEN SLOW TO DECREASE ACROSS THE
AREA...BUT WILL DROP TO THE WET BULB TEMPERATURE/NEAR FREEZING AT
LOW ELEVATIONS AS PRECIP PIVOTS EAST. 18Z GFS CONTINUES IDEA OF
STRENGTHENING BANDS OF SNOW AS THE SFC LOW DEVELOPS OVERNIGHT
THROUGH TUESDAY MORNING. THIS LOW TRACK HAS SHIFTED SOUTH JUST A
BIT...SO THE FORECAST WAS UPDATED THIS EVENING WITH MORE SNOW
SOUTH OF DC. AS WILL NOTE NEXT...THIS IS LOOKING TO BE A WET SNOW
THAT WILL TAKE AWHILE TO STICK TO ROADWAYS.
EXPECT NARROW BANDS OF SNOW ON THE ELY FLOW NORTH OF THE SFC LOW
WITH A SHARP CUTOFF TO THE SOUTH OF THE LOW LATE TONIGHT THROUGH
TUESDAY MORNING. BEST FEATURE OF THIS ACTIVITY IS HIGH LOW LEVEL
LAPSE RATES THAT PROMOTES BANDED PRECIP. COMPLICATING THE
SITUATION ARE MARGINAL TEMPS ON THE ELY FLOW. NORMALLY HIGH
PRESSURE TO THE NORTH PROVIDES DRY AIR AND COLDER CONDITIONS.
HOWEVER...SINCE THIS IS SQUEEZED BETWEEN THE GREAT LAKES LOW AND
NOVA SCOTIA LOW...THE HIGH IS SHUNTED ALL THE WAY TO LABRADOR.
WITH MARGINAL TEMPERATURES...THE SNOW ACCUM WILL BE RATHER
ELEVATION DEPENDENT...WITH NOTABLY MORE SNOW MERE HUNDREDS OF FEET
HIGHER MSL.
LEFT HEADLINES IN PLACE...EXCEPT FOR ADDING THE NRN BLUE RIDGE
ZONE FOR 2-4 INCHES. THIS SNOW IS EXPECTED TO BE MORE THAN 12
HRS IN LENGTH...OUR 24 SNOW WARNING CRITERIA IS 7 INCHES ACROSS
THE AREA EAST OF THE ALLEGHENY MOUNTAINS. THEREFORE...4-6 INCHES
WARRANTS AN ADVISORY OVER 24 HRS...NO WARNING EXPANSION AS OF THIS
TIME.
TUESDAY AFTERNOON...LOW SHIFTS EAST WITH THE UPR TROUGH AXIS
MOVING TO THE ALLEGHENY MOUNTAINS. BANDS OF SNOW ARE EXPECTED TO
DEVELOP IN NWLY FLOW IN THE AFTERNOON. LOCATION OF THESE BANDS ARE
NOT CERTAIN...BUT 18Z GFS FEATURES TYPICAL NWLY FLOW AREAS ACROSS
MD...WITH A SECONDARY BAND OVER N-CNTRL VA TO THE NRN NECK.
TEMPERATURES WILL BE MARGINAL FOR THE SRN BAND...BUT THIS MAY BE
THE MOST NOTABLE SNOW FOR CULPEPER AND SE. MAX TEMPS HELD BELOW
GUIDANCE PER ANTICIPATED CLOUDS/PRECIP.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
SNOW WILL GRADUALLY PULL AWAY TO THE NE TUESDAY NIGHT...BUT THE
UPPER LEVEL TROUGH WILL MAKE THE DRYING PROCESS SLOW. A PROLONGED
PERIOD OF UPSLOPE SNOW IS EXPECTED...WITH TOTALS OF 5-10 INCHES
POSSIBLE...ALTHOUGH THE ACCUMULATIONS WILL BE SPREAD OUT AND HAVE
THUS ONLY ISSUED AN ADVISORY AT THIS TIME.
WHILE THERE WILL NOT BE A DEFINED VORT MAX ROTATING THROUGH ON
WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER TROUGH AND STEEP LAPSE
RATES IN THE DGZ SUGGEST SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA. IF MORE PRONOUNCED FORCING BECOMES
EVIDENT...POPS MAY BE ABLE TO BE ADJUSTED UPWARD. WITH CONTINUED
CAA...EXPECT HIGHS IN THE 20S AND 30S WITH LOWS IN THE TEENS AND
20S. WIND CHILLS COULD DROP BELOW ZERO IN THE POTOMAC HIGHLANDS BY
WEDNESDAY NIGHT AND WILL CONTINUE TO MENTION THIS IN THE HWO.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL TROUGH AXIS WILL REMAIN OVER/NEAR OUR REGION THROUGH
THE WEEKEND... WITH CAA KEEPING THE TEMPS WELL BELOW NORMAL DURING
THIS PERIOD. UPSLOPE SNOW SHOWERS PSBL BEFORE THIS TROUGH MOVES
AWAY ON SUN... AND SOME SHOWERS COULD MAKE IT EAST OF THE BLUE
RIDGE. SFC HIGH PRESS BUILDS IN ON SUN WITH DRIER CONDITIONS...
BEFORE A COLD FRONT/UPPER SHORTWAVE APPROACHES ON MON BRINGING
ADDITIONAL PRECIP TO OUR CWA.
HIGH TEMPS THU AND FRI WILL BE IN THE 20S AND 30S... THEN IN THE 20S
FOR SAT AND SUN... INCREASING TO THE 20S AND 30S ON MON. LOW TEMPS
WILL BE IN THE SINGLE DIGITS TO THE TEENS THROUGH THIS PERIOD...
WITH SAT NIGHT BEING THE COLDEST NIGHT WITH TEMPS IN THE SINGLE
DIGITS... AND BELOW ZERO FOR UPPER ELEVATIONS. WIND CHILLS COULD BE
A CONCERN DUE TO GUSTY WINDS... MAINLY ON THU AND SAT.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
CIGS CONTINUE TO LOWER THIS EVENING...EVENTUALLY REACHING IFR
OVERNIGHT. RAIN WILL BE LIGHT AT FIRST...THEN INTENSIFY LATE
EVENING THROUGH THE REST OF THE NIGHT FOR THE NORTHERN TERMINALS.
CHANGEOVER TO SNOW MAY BE RATHER QUICK WITH THE EXCEPTION OF
DCA...WHICH MAY BE THE LATTER HALF OF THE NIGHT...AND MAY NOT
COMPLETELY CHANGE OVER DEPENDING ON INTENSITY. KEPT A PROLONGED
PERIOD OF IFR THROUGH TUESDAY. SNOW WILL BE IN BANDS...SO IT MAY
BE MORE PERIODIC IFR VSBYS IN SNOW. SELY FLOW BECOMES ELY THROUGH
TONIGHT BEFORE BECOMING NWLY TUESDAY AFTERNOON...GENERALLY LESS
THAN 10 KT THROUGH THE TAF PERIOD.
CONDITIONS SHOULD GRADUALLY IMPROVE TUESDAY NIGHT. A SNOW SHOWER
WILL REMAIN POSSIBLE THROUGH WED/WED NIGHT.
MAINLY VFR CONDITIONS EXPECTED OVER THE TERMINALS DURING THIS
PERIOD. SOME SNOW SHOWERS PSBL. GUSTY WINDS EXPECTED ON THU.
&&
.MARINE...
LOW PRESSURE WILL BE DEVELOPING NEAR THE COAST TONIGHT AND PULLING
AWAY TUESDAY. SELY FLOW 10 TO 15 KT BECOMES ELY TONIGHT. THE
STRONG FLOW WILL CONTINUE THROUGH WED AND WED NIGHT.
SCA CONDITIONS PSBL THU DUE TO GUSTY WINDS... THEN BECOMING SUB-
SCA ON FRI AS WINDS DECREASE. SOME SNOW SHOWERS PSBL.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE RISEN SHARPLY WITH THE HIGH TIDE THIS
EVENING. COASTAL FLOOD ADVISORIES ISSUED FOR ANNE ARUNDEL AND ST
MARYS FOR THE MOST SENSITIVE SITES. CURRENT TREND WOULD WARRANT
MOST OR ALL OF THE MD WRN SHORE AND EXTENSION FOR DC/ALEXANDRIA.
WILL CONTINUE TO MONITOR THROUGH TUESDAY MORNING.
WINDS SHIFT TO W/NW TUESDAY AFTERNOON...WHICH SHOULD ALLOW THE
WATER LEVELS TO DECREASE...WITH A BETTER CHANCE OF BLOWOUT TIDES
LATER WEDNESDAY/THURSDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
MDZ013-504.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
MDZ003-502.
WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR MDZ004>006-
011-014-503-505>508.
COASTAL FLOOD ADVISORY FROM 3 AM TO 7 AM EST TUESDAY FOR
MDZ014.
WINTER WEATHER ADVISORY UNTIL 6 PM EST WEDNESDAY FOR MDZ501.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EST
TUESDAY FOR MDZ017.
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
VAZ052>054-501-505-506.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
VAZ027-028-030-031-504-507.
WINTER WEATHER ADVISORY UNTIL 6 PM EST WEDNESDAY FOR VAZ503.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ054.
WV...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
WVZ050>053-055-502-504-506.
WINTER WEATHER ADVISORY UNTIL 6 PM EST WEDNESDAY FOR WVZ501-
503-505.
MARINE...NONE.
&&
SYNOPSIS...BAJ/ADS
NEAR TERM...BAJ
SHORT TERM...ADS
LONG TERM...IMR
AVIATION...BAJ/ADS/IMR
MARINE...BAJ/IMR
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Feb 8, 9:37 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
937 PM EST MON FEB 8 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-091545-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
937 PM EST MON FEB 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR THE BALTIMORE
METROPOLITAN AREA AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR
THE WASHINGTON METROPOLITAN AREA. PLEASE SEE WSWLWX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE WINTER STORM WARNING CONTINUES THROUGH TUESDAY NIGHT. THE
WINTER WEATHER ADVISORY CONTINUES THROUGH TUESDAY EVENING.
WIND CHILL VALUES BELOW ZERO ARE POSSIBLE SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-091545-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
937 PM EST MON FEB 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT THROUGH FOR NORTH- CENTRAL
MARYLAND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR
NORTHERN VIRGINIA...EASTERN WEST VIRGINIA AND WESTERN MARYLAND.
PLEASE SEE WSWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE WINTER STORM WARNING CONTINUES THROUGH TUESDAY NIGHT FOR
CENTRAL MARYLAND. THE WINTER WEATHER ADVISORY CONTINUES THROUGH
TUESDAY EVENING FOR NORTHERN VIRGINIA...EASTERN WEST VIRGINIA AND
MOST OF WESTERN MARYLAND. THE WINTER WEATHER ADVISORY CONTINUES
THROUGH WEDNESDAY FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY
FRONT.
MORE ACCUMULATING SNOW IS LIKELY ALONG AND WEST OF THE ALLEGHENY
FRONT THROUGH THURSDAY. A WINTER WEATHER ADVISORY EXTENSION MAY
BE NEEDED.
WIND CHILL VALUES BELOW ZERO ARE POSSIBLE DURING THE OVERNIGHT
HOURS WEDNESDAY THROUGH SATURDAY...ESPECIALLY IN THE POTOMAC
HIGHLANDS. FOR LOWER ELEVATIONS...THE LOWEST VALUES ARE EXPECTED
SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JACKSON
In the hours before
Local storm report, Feb 8, 6:13 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EST MON FEB 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM SNOW FROSTBURG 39.66N 78.93W
02/08/2016 M0.0 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1602415
IMRLocal storm report, Feb 8, 9:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 PM EST MON FEB 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 ESE KLINE GAP 39.07N 79.16W
02/08/2016 E0.0 INCH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1602416
JACKSONWinter Weather, Extreme Western Allegany
- When
- February 8, 10:00 PM EST to February 9, 10:00 AM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
Winter Weather, Northwest Harford
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Northwest Harford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.536, -76.299 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Weather, Northern Baltimore
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Weather, Northwest Howard
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Northwest Howard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.251, -76.931 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Weather, Northwest Montgomery
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Northwest Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Weather, Frederick
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Weather, Washington
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Between 2 and 5 inches of snow were reported over the 12 hour period.
Winter Storm, Carroll
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Between 5 and 7 inches of snow was reported.
Winter Weather, Central and Eastern Allegany
- When
- February 9, 3:00 AM EST to 1:00 PM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
Winter Weather, Southeast Harford
- When
- February 9, 6:00 AM EST to 11:00 AM EST
- Where
- Southeast Harford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.536, -76.299 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
Winter Weather, Southern Baltimore
- When
- February 9, 6:00 AM EST to 11:00 AM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
Winter Weather, Southeast Harford
- When
- February 9, 6:00 AM EST to 11:00 AM EST
- Where
- Southeast Harford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.536, -76.299 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
Winter Weather, Central and Southeast Montgomery
- When
- February 9, 6:00 AM EST to 11:00 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Between 1 and 3 inches of snow were reported over the 12 hour period.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, February 8 to 9, 20161 death · 1 event
- Wildfire in Texas, February 8, 2016$150,000 · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 8 to 9, 2016$21,000 · 51 kt wind · 31 events
- Winter Storm and Winter Weather in Tennessee, February 8 to 10, 201633 events
- Winter Storm and Winter Weather in Ohio, February 8 to 9, 201625 events
- Winter Storm and Winter Weather in Georgia, February 8 to 12, 201614 events
- Winter Weather in West Virginia, February 8 to 9, 201611 events
- Coastal Flood and Heavy Snow in Rhode Island, February 8 to 9, 201653 kt wind · 10 events
- Winter Weather in North Carolina, February 8 to 11, 20169 events
- Coastal Flood in New Jersey, February 8, 20168 events
- Heavy Snow in Virginia, February 8 to 9, 20167 events
- Heavy Snow in Tennessee, February 8 to 9, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621721, 621706, 621708, 621709, 621710, 621711, 621712, 621714, 621720, 621716, 621717, 621718, 621719.